Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 1, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Jan 31, 2013, 3:49 AM EST for 6 counties in Florida. It took effect at Jan 31, 2013, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2013, 3:49 AM EST (08:49 UTC)
- In effect from
- Jan 31, 2013, 12:00 PM EST
- Expired
- Jan 31, 2013, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS82 KMLB 310849 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 349 AM EST THU JAN 31 2013 ...MUCH COOLER AND DRIER AIR BEHIND A STRONG COLD FRONT... FLZ041-044>047-053-141-144-147-010000- /O.UPG.KMLB.FW.A.0001.130131T1600Z-130201T0000Z/ /O.NEW.KMLB.FW.W.0001.130131T1700Z-130201T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 349 AM EST THU JAN 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM THIS EVENING FOR COMBINATION OF 20 FOOT WIND SPEEDS OF 15 MPH WITH RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... SEMINOLE... SOUTHERN BREVARD... OSCEOLA... COASTAL VOLUSIA... SOUTHERN LAKE... NORTHERN BREVARD. * WIND...NORTHWEST WINDS 15 MPH AND GUSTY. * HUMIDITY...LONG DURATION...5 TO 7 HOURS...OF CRITICAL RH VALUES WITH MINIMUM RH BETWEEN 20 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ058-010000- /O.NEW.KMLB.FW.W.0001.130131T1700Z-130201T0000Z/ OKEECHOBEE- 349 AM EST THU JAN 31 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM THIS EVENING FOR COMBINATION OF 20 FOOT WIND SPEEDS OF 15 MPH WITH RELATIVE HUMIDITY VALUES BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS EVENING. * AFFECTED AREA... OKEECHOBEE. * WIND......NORTHWEST WINDS 15 MPH AND GUSTY. * HUMIDITY...LONG DURATION...5 TO 7 HOURS...OF CRITICAL RH VALUES WITH MINIMUM RH BETWEEN 20 AND 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ CRISTALDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jan 31, 3:15 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 31, 3:15 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
315 AM EST THU JAN 31 2013
.DISCUSSION...
...TURNING COOLER TODAY THROUGH THIS WEEKEND...
CURRENT...FAST-MOVING COLD FRONT HAS REACHES SOUTHERN OSCEOLA/
BREVARD COUNTIES AS OF 09Z/3AM. BRIEF WNW-NW WIND GUSTS TO AROUND
30-40 MPH ACCOMPANIED THE BOUNDARY PASSAGE EVEN IN ABSENCE OF ANY
CONVECTION...WHICH PETERED OUT RAPIDLY BEFORE IT COULD REACH LAKE/
VOLUSIA COUNTIES. ABOUT A 10-15F TEMP DROP IMMEDIATELY BEHIND THE
FRONT...WITH READINGS BACK-SLIDING A FEW DEGREES THEREAFTER.
LOW CLOUD/PRECIP BAND ALONG/BEHIND THE FRONT HAS THINNED TO ABOUT
A 80-90 MILE WIDE SOLID DECK WITH LIGHT RAIN/SPRINKLES. LOW TO MID
CLOUDS BEHIND THIS BAND HAVE BEEN BREAKING UP OVER THE LAST FEW HRS.
TODAY/TONIGHT...FRONT WILL PUSH FROM THE FAR SOUTHERN CWA AT 12Z TO
WELL SOUTH OF THE ECFL DURING THE AFTERNOON. CLEARING SKIES AND MUCH
COOLER AND DRIER AIR WILL TAKE HOLD THIS AFTERNOON INTO TONIGHT WITH
BREEZY NW WINDS EARLY IN THE DAY SUBSIDING BY LATE AFTERNOON. MAXES
MAINLY IN THE 60S WITH 70F-L70S CONFINED TO NEAR LAKE OKEECHOBEE.
LIGHT DRAINAGE FLOW SETUP FOR TONIGHT WITH MINS GENERALLY IN THE 40S
EXPECT SOME U30S FAR NORTH AND L50S FAR SE.
SETUP DOESN'T LOOK PARTICULARLY GREAT FOR FROST THIS FAR SOUTH GIVEN
THE LACK OF WIDESPREAD 30S FOR MIN TEMPS...LOW DEW PTS YIELDING MIN
2M RH VALUES AROUND 80 PCT...AND LIGHT DRAINAGE WINDS NEVER REALLY
GOING CALM. NEVERTHELESS...WILL KEEP THE SMALL AREA OF PATCHY FROST
NORTH OF I-4...BUT WORD AS "IN SHELTERED AREAS".
FRI-FRI NIGHT...AFTER A COOL START TO THE DAY TEMPERATURES WILL
SLOWLY REBOUND INTO INTO THE MID TO UPPER 60S WITH SOME READINGS
AROUND 70 DEGREES POSSIBLE OVER OKEECHOBEE COUNTY AND ST.
LUCIE/MARTIN COUNTIES. HIGH PRESSURE WILL BUILD INTO THE REGION IN
THE EVENING AND OVERNIGHT. DEEP LAYER MOISTURE REMAINS ABSENT SO
WILL KEEP DRY CONDITIONS EVERYWHERE. ZONAL FLOW CONTINUES ALOFT IN
THE MID-LEVELS WITH SHORTWAVE ENERGY WELL NORTH OF THE AREA.
OVERNIGHT LOWS CHILLY ONCE AGAIN IN THE UPPER 30S TO LOWER 40S NORTH
OF THE I-4 CORRIDOR AND 40S MOST EVERYWHERE ELSE EXCEPT LOWER 50S
ALONG THE IMMEDIATE ST. LUCIE COUNTY/MARTIN COUNTY COASTS.
SAT-MON...ALOFT A MAINLY ZONAL FLOW PATTERN WILL CONTINUE ACROSS THE
DEEP SOUTH. AT THE SURFACE HIGH PRESSURE QUICKLY BREAKS DOWN AND
MOVES OFF OF THE EAST COAST ON SAT. THE AREA WILL REMAIN IN A COOLER
AND MORE SEASONAL PATTERN DURING THIS TIME. MOISTURE VALUES REMAIN
LOW AND CONDITIONS WILL BE DRY. HIGHS AND LOWS WILL REMAIN IN THE
VICINITY OF SEASONAL NORMALS.
TUE-WED...A WEAKER PRESSURE GRADIENT WILL REMAIN ENTRENCHED ACROSS
EAST CENTRAL FLORIDA. THE NORTHERLY WIND COMPONENT WILL TRANSITION
TO LIGHT ONSHORE ON BOTH TUE/WED. THE DRY FORECAST WILL CONTINUE
WITH A STABLE MARINE AIR MASS IN PLACE. TEMPERATURES REMAIN NEAR
CLIMO.
&&
.AVIATION...FRONT WILL BE ACCOMPANIED BY BRIEF 1-2HR PERIOD OF MVFR
CIGS BKN020-030 AND WIND GUSTS TO ABOUT 30KT FROM 280-300. OTHERWISE
VFR/BCMG SKC FROM NORTH (12Z-15Z) TO SOUTH (18Z-20Z)
&&
.MARINE...COLD FRONT HAS ALREADY CROSSED THE NORTHERNMOST MAOR LEGS
AS OF 09Z. SSW WINDS AVERAGING 20-25G30KT WILL SHIFT TO WNW-NW ACROSS
THE CENTRAL AND SOUTHERN LEGS THROUGH SUNRISE...WITH FRONT MOVING SE
OF THE WATERS OFFSHORE JUPITER INLET BETWEEN 12Z-14Z. TIMING OF
DECREASE IN WINDS/SEAS BY LATE AFTERNOON LOOKS OK FOR THE MOST PART
BUT IT APPEARS OFFSHORE WINDS/SEAS WILL TAKE A LITTLE LONGER TO DROP
BELOW SCA THRESHOLD. EXTENDING SCA FOR ANOTHER 6HR (THROUGH 03Z/10PM)
TONIGHT BEYOND 20NM.
FRI-FRI NIGHT...HIGH PRESSURE TO THE NORTH AND DRY CONDITIONS WILL
DOMINATE THIS PERIOD. THE PRESSURE GRADIENT REMAINS A BIT STRONG
WITH NNW/N WINDS AVERAGING AROUND 15 KTS OFFSHORE WITH WIND
DIRECTION VEERING A BIT TO THE NNE/NE OVERNIGHT. SEAS 4-6 FT
OFFSHORE AND SOUTH OF THE CAPE WILL SLOWLY SUBSIDE DURING THIS TIME.
CAUTIONARY STATEMENTS MAY BE NECESSARY AT LEAST EARLY IN THIS
PERIOD.
SAT-MON...THE PRESSURE GRADIENT WEAKENS DURING THIS TIME. ONSHORE
FLOW SAT WILL BECOME W/WNW AGAIN BY DAYBREAK SUN MORNING WITH
PASSAGE OF A REINFORCING COLD AND DRY FRONTAL BOUNDARY. WIND SPEEDS
WILL REMAIN BELOW CAUTIONARY STATEMENT CRITERIA WITH A MAINLY
NORTHERLY COMPONENT OF WIND DOMINATING THE AREA THROUGH MON AFTER
THE LATEST FRONT. SEAS MAINLY 2-4 FT BUT COULD BE A SPELL OF 5 FT
SEAS IN PLACES WELL OFFSHORE.
&&
.FIRE WEATHER...TODAY...AFTER SOME DELIBERATION DECIDED TO UPGRADE
FWW TO RFW FOR ALL COUNTIES IN THE WATCH...AND ALSO ADDED WRN OKEE
TO THE WARNING AREA. POTENTIAL PROBLEM WILL BE WHETHER OR NOT 20FT
WIND SPEEDS CAN HOLD UP LONG ENOUGH AS RH VALUES DROP BELOW 35 PCT.
CURRENT ERC VALUES ARE IN THE 20S SO RH DURATION WON'T BE ABLE TO
VERIFY. CURRENT WIND FORECAST IS RIGHT ON THE CUSP WITH 12-14KT AT
17Z AS RH VALUES REACH CRITICAL THRESHOLD. GRADUAL DECREASE IN WIND
SPEEDS FROM MID-LATE AFTERNOON AS RH VALUES CONTINUE TO FALL INTO
THE 20S
FRI...NW/N WINDS SLIGHTLY LIGHTER ON THIS DAY WITH REINFORCING HIGH
PRESSURE BUILDING INTO THE AREA FROM THE NORTH. ANOTHER DRY DAY WITH
AFTERNOON MIN RH VALUES EXPECTED BETWEEN 20 AND 30 PERCENT MOST
PLACES...THOUGH THE TREASURE COAST MAY REALIZE 30 TO 40 PERCENT FOR
MIN RH. STILL BELIEVE A FIRE DANGER STATEMENT MAY BE NECESSARY ON
THIS DAY WITH 20 FOOT WINDS MAINLY 10-15 MPH. CONFIDENCE IS NOT HIGH
ENOUGH TO ISSUE A WATCH AT THIS TIME AS OUTSIDE OF RH VALUES
CONDITIONS ARE MARGINAL WITH WINDS AND ERC NUMBERS REMAIN IN THE 20S.
SAT-MON...THE PRESSURE GRADIENT WILL BE FAIRLY LIGHT THIS WEEKEND
AND INTO EARLY NEXT WEEK. VERY LIGHT ONSHORE FLOW ON SAT WITH POOR
DISPERSION BEFORE A REINFORCING COOL FRONTAL BOUNDARY SLIDES DOWN
THE PENINSULA EARLY SUN SWITCHING WINDS AGAIN BACK TO THE NORTHWEST.
EARLY INDICATIONS ARE THAT AFTERNOON RH VALUES MAY STILL FALL INTO
THE LOWER 30S ACROSS THE INTERIOR EACH AFTERNOON...PERHAPS IN THE
20S...AS SIGNIFICANT MOISTURE RETURN TO THE AREA WILL NOT HAPPEN ANY
TIME SOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 39 66 42 / 10 10 0 0
MCO 64 40 67 44 / 10 10 0 0
MLB 65 43 68 46 / 20 10 0 0
VRB 68 43 69 48 / 20 10 0 0
LEE 61 38 65 40 / 0 10 0 0
SFB 63 40 66 43 / 10 10 0 0
ORL 64 43 67 45 / 10 10 0 0
FPR 68 45 69 49 / 20 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 7 PM EST THIS EVENING FOR
COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN
LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER
INLET OUT 20 NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY
LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...CRISTALDI
LONG TERM/IMPACT WX....SEDLOCKHazardous weather outlook, Jan 30, 6:45 PM EST, 9 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 645 PM EST WED JAN 30 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-310600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 645 PM EST WED JAN 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... A THIN LINE OF SHOWERS IS EXPECTED TO APPROACH LAKE COUNTY BETWEEN 11 PM AND MIDNIGHT AND MOVE SOUTHEAST ACROSS THE REMAINDER OF EAST CENTRAL FLORIDA THROUGH THE OVERNIGHT HOURS. A FEW LIGHTNING STORMS MAY OCCUR AROUND MIDNIGHT ACROSS NORTHERN PORTIONS OF EAST CENTRAL FLORIDA MAINLY NORTH AND WEST OF THE INTERSTATE FOUR CORRIDOR. GUSTY WINDS TO 40 TO 45 MPH AND A FEW CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE MAIN THUNDERSTORM HAZARDS. .MARINE THUNDERSTORM GUST IMPACT... A LINE OF SHOWERS AND POSSIBLY A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 34 KNOTS OVERNIGHT AS THE PREFRONTAL SHOWER LINE MOVES ACROSS THE WATERS AFTER MIDNIGHT. .WIND AND SEA IMPACT... GUSTY SOUTHWEST WINDS AHEAD OF THE COLD FRONT TONIGHT WILL SWITCH TO THE NORTHWEST BEHIND THE FRONT AS IT MOVES ACROSS THE WATERS LATE TONIGHT. SEAS WILL BUILD TO 6 TO 8 FEET WELL OFFSHORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTHERLY WINDS BEHIND THE COLD FRONT WILL BRING MUCH DRIER AND COOLER AIR TO EAST CENTRAL FLORIDA STARTING THURSDAY. BOATING CONDITIONS WILL REMAIN HAZARDOUS THROUGHOUT THURSDAY AND THE FIRE DANGER WILL BE ELEVATED THROUGH AT LEAST FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT. VOLKMER
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.